MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Detachment Of Device Component (1104); Torn Material (3024); Device Handling Problem (3265)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable) as the lens was inserted and removed.If explanted; give date: n/a (not applicable) as the lens was inserted and removed.(b)(6).(b)(4).Device evaluation: the preloaded delivery system, model pcb00, was returned at the manufacturing site for evaluation.The plunger was observed in a fully advanced position and the cartridge was correctly engaged into lower body of the pcb00 device.The intraocular lens (iol) was also returned (outside of the insertion device).Visual inspection at 10x microscope magnification showed that the lens was broken into pieces due to the explant process, as reported by the customer.One haptic was observed detached.The customer's reported complaint was verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the haptic of an intraocular lens (iol) tore off during implantation.No patient injury was reported.Additional information was received and it was learnt that the lens was removed and replaced during the same surgical procedure and the incision was enlarged.Reportedly, the surgeon was blaming himself because he noticed a resistance in the advancement of the lens, but he implanted the lens anyway and the haptic was torn off.No further information was provided.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6483944
Report Number2648035-2017-00665
Device Sequence Number1198879
Product Code HQL
UDI-Device Identifier05050474558076
UDI-Public(01)05050474558076(17)170910
Combination Product (Y/N)N
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/10/2017
Device Model NumberPCB00
Device Catalogue NumberPCB0000105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2017
Initial Report FDA Received Date04/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;